Alert archive / Kentucky / Freeze Warnings in 2012
Freeze Warning 13, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Oct 31, 2012, 2:48 PM EDT for 11 counties in Kentucky; 7 counties in Ohio; 4 counties in Indiana. It took effect at Nov 1, 2012, 3:00 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 2:48 PM EDT (18:48 UTC)
- In effect from
- Nov 1, 2012, 3:00 AM EDT
- Expired
- Nov 1, 2012, 6:05 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
All 22 counties
Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Brown County, OH, Butler County, OH, Clermont County, OH, Greene County, OH, Hamilton County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS71 KILN 311848 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 248 PM EDT WED OCT 31 2012 INZ073>075-080-KYZ089>099-OHZ061-062-070-071-077>079-010300- /O.NEW.KILN.FZ.W.0013.121101T0700Z-121101T1400Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-MONTGOMERY- GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DAYTON...XENIA... HAMILTON...LEBANON...CINCINNATI...MILFORD...GEORGETOWN 248 PM EDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY. * LOCATIONS...PARTS OF THE MIAMI VALLEY...PARTS OF SOUTHWEST OHIO...PARTS OF SOUTHEAST INDIANA AND PARTS OF NORTHERN KENTUCKY. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 20S TO THE LOWER 30S BY SUNRISE THURSDAY MORNING. * TIMING...CLOUDS WILL SLOWLY CLEAR FROM WEST TO EAST OVERNIGHT...ALLOWING TEMPERATURES TO DROP TO OR BELOW FREEZING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$
2 follow-up statements
754 WWUS71 KILN 010201 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1001 PM EDT WED OCT 31 2012 INZ073>075-080-KYZ089>099-OHZ061-062-070-071-077>079-011015- /O.CON.KILN.FZ.W.0013.121101T0700Z-121101T1400Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-MONTGOMERY- GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DAYTON...XENIA... HAMILTON...LEBANON...CINCINNATI...MILFORD...GEORGETOWN 1001 PM EDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY... * LOCATIONS...PARTS OF THE MIAMI VALLEY...PARTS OF SOUTHWEST OHIO...PARTS OF SOUTHEAST INDIANA AND PARTS OF NORTHERN KENTUCKY. * TEMPERATURES...TEMPERATURES WILL FALL INTO THE MID 20S TO THE LOWER 30S BY SUNRISE THURSDAY MORNING. * TIMING...CLOUDS WILL SLOWLY CLEAR FROM WEST TO EAST OVERNIGHT... ALLOWING TEMPERATURES TO DROP TO OR BELOW FREEZING. * IMPACTS...UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO THE WARNED AREA. && $$
638 WWUS71 KILN 011005 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 605 AM EDT THU NOV 1 2012 INZ073>075-080-KYZ089>099-OHZ061-062-070-071-077>079-011115- /O.CAN.KILN.FZ.W.0013.000000T0000Z-121101T1400Z/ RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-MONTGOMERY- GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN- INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG... RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON... INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH... BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...DAYTON...XENIA... HAMILTON...LEBANON...CINCINNATI...MILFORD...GEORGETOWN 605 AM EDT THU NOV 1 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE STAYING WARMER THAN ANTICIPATED DUE TO LINGERING CLOUD COVER AND WINDS...SO THE FREEZE WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 31, 1:59 PM EDT, 49 minutes earlier.
Area forecast discussion, Oct 31, 1:59 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 159 PM EDT WED OCT 31 2012 .SYNOPSIS... THE REMNANTS OF HURRICANE SANDY WILL CONTINUE TO MOVE NORTHEAST TODAY THROUGH THURSDAY...LEAVING THE OHIO VALLEY IN A COOL AND SOMEWHAT MOIST NORTHWESTERLY FLOW. HIGH PRESSURE AND DRY AIR WILL BUILD IN FOR FRIDAY. A TROUGH OF LOW PRESSURE MOVING THROUGH THE LOWER OHIO VALLEY MAY BRING SHOWERS ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BAND OF PCPN STREAMING OFF OF LAKE MI...CONTINUES TO DROP SE ACROSS PORTIONS OF THE FA. AS THE REMNANTS OF SANDY BEGIN TO PULL AWAY...THE MODELS ARE SUGGESTING THAT THE BAND WILL SLOWLY LOSE ITS CONNECTION TO THE LAKE TODAY AND WILL SLOWLY WEAKEN. THICKNESSES WILL BE WARM ENOUGH TODAY FOR THE PCPN TO BE ALL RAIN. PREVIOUSLY FORECASTED HIGHS IN THE LOWER TO MID 40S STILL LOOK GOOD. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE CHANCE OF RAIN AND SNOW SHOWERS WILL LINGER TONIGHT MAINLY OVER NORTHERN LOCATIONS IN A PERSISTENT NORTHWEST FLOW BEHIND THE LOW WHICH WILL BE IN SOUTHEAST CANADA. A LIGHT DUSTING OF SNOW WILL BE POSSIBLE TOWARD THURSDAY MORNING. TEMPERATURES WILL APPROACH FREEZING TONIGHT BUT MAY REMAIN ABOVE FREEZING DUE TO WIND FLOW AND CLOUD COVER. DRY WEATHER IS EXPECTED LATER ON THURSDAY AS THE EXTREMELY LARGE LOW AND ITS MOISTURE SHIELD PROGRESS AWAY FROM THE AREA AND HIGH PRESSURE STARTS TO BUILD IN ON A NORTHWESTERLY UPPER FLOW. THE DRY WEATHER SHOULD CONTINUE THROUGH FRIDAY AS THE HIGH BUILDS SOUTHEAST. HIGH TEMPERATURES WILL REBOUND TO AROUND 50 FOR THURSDAY AND FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SHOWERS WILL BE A GOOD POSSIBILITY ON SATURDAY WHEN A TROUGH OF LOW PRESSURE IS DEPICTED BY THE GFS AND ECMWF TO CROSS THE OHIO VALLEY. A FEW MORE SHOWERS MAY OCCUR WITH PASSAGE OF AN UPPER TROUGH ON SUNDAY. MONDAY AND TUESDAY LOOK TO BE DRY UNDER HIGH PRESSURE. KEPT NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES THROUGH THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... REMNANTS OF SANDY WILL SLOWLY ROTATE NORTHEAST AND FILL THRU THE THE TAF PERIOD. BAND OF SHOWERS ON THE BACK OF THE SANDY CIRCULATION...WHICH IS RUNNING OFF OF LAKE MI...SHOULD TO CONTINUE TO WEAKEN THIS AFTN. SCT SHRA OR DRIZZLE WILL BE POSSIBLE THRU 00Z ACROSS THE NRN TAFS...WITH SOME MVFR VSBYS POSSIBLE. MVFR CIGS SHOULD REMAIN OVER THE TAFS THROUGH 06Z. MODELS THEN START TO MOVE THE BACK EDGE OF THE CLOUDS SHIELD EWD. BROUGHT CLEARING INTO CVG/LUK 08Z-09Z. THE BACKEDGE SHOULD PROGRESS EWD AND SHOULD REACH THE ERN TAFS BY 15Z. .OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY EVENING INTO SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...CONIGLIO AVIATION...SITES
Hazardous weather outlook, Oct 31, 5:01 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 501 AM EDT WED OCT 31 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 501 AM EDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Kentucky, 2012Freeze Warnings in Ohio, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.